Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 3, 1999, 11:26 PM CDT for Garfield County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 1999, 11:26 PM CDT (04:26 UTC)
- Expired
- Jun 4, 1999, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Garfield County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:55 PM CDT | Hail 1 | Burwell, NE | |
| Jun 4, 12:00 AM CDT | Hail 1 | Burwell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 040425 RRA TORLBF NEC071-040515- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM CDT THU JUN 3 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1215 AM CDT * AT 1123 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A TORNADO IN THE VICINITY OF BURWELL... MOVING NORTHEAST AT 10 MPH. THE TORNADO IS EXPECTE D TO REMAIN IN RURAL AREAS IN AND NEAR BURWELL. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! KAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:14 PM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 3, 2:14 PM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
214 PM CDT THU JUN 3 1999
...FORECAST CHALLENGE...WHERE CONVECTION MAY FIRE...
...SYNOPSIS...
SATELLITE 11-3.9 INDICATED SMALL CIRCULATION THIS AM OVER EAST
CENTRAL CO...ASSOCIATED WITH STRATUS FROM SOUTHWEST NEB TO EASTERN CO
AND WESTERN KS WHICH HAS SINCE DISSIPATED/SHIFTED EAST. LOW OVER
SOUTHWEST CONUS CONTINUES TO SEND BITS OF ENERGY NORTHEAST INTO AREA
THROUGH PERIOD. CU DEVELOPING AS WE SPEAK IN GARDEN COUNTY (EASTERN
PANHANDLE REGION.) WV IMAGERY SHOWS S/W ROUNDING THE BASE OF THE TROF
LOOKING TO SET OFF CONVECTION TNT.
...MODEL PERFORMANCE...
ETA DID WELL YESTERDAY SHOWING 700 MB SHORTWAVE COUPLED WITH UPPER
LEVEL DIVERGENCE THAT KICKED OFF LAST NIGHT'S ROUND OF CONVECTION...SO
WILL RUN WITH IT TODAY AGAIN.
...TONIGHT...
MOST LIKELY AREA IN OUR CWA FOR ANY SVR STORMS LOOKS TO BE NORTH CENTRAL
NEB. LEFT OVER BOUNDARIES FROM THIS MORNING'S SHOWERS LINGER BETWEEN
ANW AND VTN. LOW LEVEL JET LOOKING GOOD...WITH 50+KTS OVER NORTH
CENTRAL NEB DURING DAY TODAY BRINGING IN MOISTURE. MESOETA SHOWING
CONVECTION INITIATION BETWEEN 04/00Z AND 03Z OVER THE VTN-ANW AREA WITH
ENERGY MOVING INTO NORTH CENTRAL NEB AT THAT TIME. PLENTY OF SUPPORTING
PARAMETERS BY 4/03Z FOR ANW-ONL AREA (MESOETA DERIVED SOUNDING) AND
EASTWARD. CAPES IN THE 2000 RANGE, LI'S OF -6, CAP ONLY 55-80 J/KG,
0-3KM SR HELICITY 282. ETA UPPER LEVEL DIVERGENCE BULLSEYED IN THE
VICINITY OF OLU AREA BY 06Z INDICATES CONVECTION MAY START IN NORTH
CENTRAL AND MOVE EAST. IF YOU THINK TONIGHT LOOKS GOOD, WAIT UNTIL
FRIDAY AFTERNOON/EVENING FOR THAT SAME AREA! WILL STICK WITH 50 POPS
FOR TNT IN N CENTRAL. WAITING TO SEE IF I WILL NEED TO PUT IN SCT TSRA
IN LBF ZONES AS THINGS DEVELOP ALONG DRY LINE THIS AFT.
THINGS LOOK LIKE THEY WILL SETTLE DOWN OVERNIGHT DURING EARLY MORNING
HOURS AS MCS MOVES EAST OUT OF OUR CWA.
...FRIDAY/NIGHT...
VERY UNSTABLE AIR SETS THE STAGE FOR MORE CHANCES OF CONVECTION IN
CENTRAL AND NORTH CENTRAL NEB. THETA-E RIDGE TREMENDOUS 00Z SAT OVER
HOLT COUNTY WITH CAPES 5600+. UNFORTUNATELY WE LOSE UPPER LEVEL SUPPORT
OVER EASTERN PART OF THE STATE...AND A PIECE OF ENERGY ENTERS PANHANDLE
INSTEAD. PERHAPS LEFTOVER BOUNDARIES FROM ANYTHING THAT MIGHT FIRE
TONIGHT COULD HELP GET THINGS GOING FRIDAY IN NORTH CENTRAL AS IT WON'T
TAKE MUCH. 7H HAS A LITTLE BIT OF ENERGY ENTERING THAT AREA. WILL LEAVE
POPS IN...PERHAPS BOOST A NOTCH. REST OF FA...A LITTLE SUBSIDENCE (NEG
OMEGA AT H7 BY 18Z OVER SW.) ALSO GOING TO GO BREEZY DURING THE DAY FOR
NORTH CENTRAL ZONES...10-20 MPH ELSEWHERE.
...SAT...
QUITE A DIFFERENCE BETWEEN NGM AND AVN/MRF MODELS FOR SAT. NGM BRINGS
COOLER WX...WHILE AVN KEEPS COLD FRONT JUST TO THE WEST WITH SHORT WAVE
COMING IN. NGM APPEARS TO BE THE OUTLIER WITH PERSISTENT SW FLOW. WILL
PUT 20 OR 30 POPS IN FOR AFTERNOON ACROSS FA...POSSIBLY LINGERING INTO
SUNDAY MORNING. ETA PUTS MORNING STRATUS LEFT OVER FROM MCS (IF NOT SOME
FOG) IN VTN-ONL AREA.
...EXTENDED SUN/MON/TUE...
COLD FRONT/LEE SIDE TROF SETS UP BY 00Z SUNDAY PROGGED TO MOVE TO
WESTERN NEB SUNDAY AND LINGER THERE (MRF.) PROBABLY GO WITH A CHANCE OF
THUNDERSTORMS SUN AND TUE AS WE REMAIN IN SfOUTHWEST FLOW WITH A TROF
MOVING THROUGH AGAIN TUESDAY. A LITTLE BIT OF RIDGING MONDAY MAY LET
US DRY OUT FOR A DAY.
.LBF...NONE
SLMIn the hours before
Local storm report, Jun 3, 8:37 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 20NNE ELLSWORTH NE 0.88 INCH HAIL
06/03/99 SHERIDAN
DPLocal storm report, Jun 3, 8:39 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 21N HYANNIS NE TORNADO
06/03/99 CHERRY TORNADO 21 MILES NORTH OF
HYANNIS
DPLocal storm report, Jun 3, 8:47 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 7 N ELLSWORTH NE 1.75 INCH HAIL
06/03/99 SHERIDAN
DPLocal storm report, Jun 3, 10:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 PM 10 N BURWELL NE 1.75 INCH HAIL
06/03/99 GARFIELD
DPLocal storm report, Jun 3, 10:24 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0936 PM 1 E BERWYN NE 0.75 INCH HAIL
06/03/99 CUSTER
BUTTLERLocal storm report, Jun 3, 10:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT THU JUN 3 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM 20 N HYANNIS NE TORNADO
06/03/99 CHERRY
0850 PM 24 NNE HYANNIS NE TORNADO
06/03/99 CHERRY
0858 PM 22 NNW HYANNIS NE TORNADO
06/03/99 CHERRY
0900 PM 20 N HYANNIS NE TORNADO
06/03/99 CHERRY WINDMILL RIPPED FROM
GROUND
0910 PM 26 N HYANNIS NE 2.75 INCH HAIL
06/03/99 CHERRY
0910 PM 22 N HYANNIS NE TORNADO
06/03/99 CHERRY
BUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 3, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 3, 7:58 PM CDT | Tornado Warning | LBF | Cherry | 47 min |
| Jun 3, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 3, 8:47 PM CDT | Tornado Warning | LBF | Cherry | 48 min |
| Jun 3, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 3, 9:37 PM CDT | Tornado Warning | LBF | Cherry | 48 min |
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 32 min |
| Jun 3, 10:27 PM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Jun 3, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 3, 11:05 PM CDT | Tornado Warning | LBF | Cherry | 30 min |
| Jun 3, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 49 min |
| Jun 3, 11:37 PM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 3, 11:38 PM CDT | Tornado Warning | LBF | Wheeler | 47 min |
| Jun 4, 12:20 AM CDT | Tornado Warning | LBF | Garfield | 50 min |
| Jun 4, 12:30 AM CDT | Tornado Warning | LBF | Wheeler | 45 min |
| Jun 4, 12:40 AM CDT | Tornado Warning | LBF | Cherry | 65 min |
| Jun 4, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 47 min |
| Jun 4, 1:47 AM CDT | Tornado Warning | LBF | Cherry | 63 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 63 min |
| Jun 4, 6:18 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 65 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.